Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Regimen - Potential Meds
Feb 22, 2010

Hi Guys, I am about to change regimens, however I need an alternative to Viread - which for some reason causes swelling. We have tried twice - the Viread is nit an option for me. My initial regimen was Emtriva, Videx Ec, and Reyataz unboosted. My doc would like to move to Isentress, Emtriva, and the (to be determined) third med. Videx EC failed. This regimen was my initial regimen and remained durable for over 10 years. Thanks for your help. I no longer up-to-date with the latest developments.

Respectfully Yours,

mark

Response from Dr. McGowan

Dear Mark,

It would be important to know what the resistance tests showed. Often resistance to Videx and viread may knoeck out the other drugs in that class...specifically abacavir as well. Also the emtriva may be compromised so you have to be sure that that can be counted as "fully active". If that is the case then the other optrions for the 3rd drug would be another protease inhibitor like Norvir+Darunavir (Prezista). Depending on how much resistance there may have been to the Reyataz this may be an option (even once daily may be possible if there were no resitance mutations to darunavir present). The next option may be a CCR5 antagonist (maraviroc/Selzentry) if your virus tests sensitive (called R5 tropic) on a special test called a tropism test (usually Trofile or SensiTrop). The key is to sure that there are at least 3 active drugs in the cocktail.

Best,

Joe



Previous
PEP- should I stop!
Next
meds causing diarrhoea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement